Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Dec 26, 2012, 9:27 AM EST for Brunswick County, New Hanover County, North Carolina. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 26, 2012, 9:27 AM EST (14:27 UTC)
- Expired
- Dec 26, 2012, 9:40 AM EST
- In force
- 13 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 48 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 9:40 AM EST | TSTM WND GST 62 | 1 Sse Southport, NC | GUST MEASURED BY CAPE FEAR PILOTS ASSOCIATION |
| Dec 26, 9:48 AM EST | FUNNEL CLOUD | Kure Beach, NC | MEDIA RELAYED A REPORT OF A POSSIBLE FUNNEL CLOUD JUST SOUTH OF KURE BEACH ALONG FT. FISHER BLVD. NO REPORTS OF DAMAGE OTHER THAN GARBAGE CANS BLOWN AROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 770 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS52 KILM 261427
SVRILM
NCC019-129-261530-
/O.NEW.KILM.SV.W.0161.121226T1427Z-121226T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
927 AM EST WED DEC 26 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1030 AM EST
* AT 923 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF SOUTHPORT...OR
20 MILES SOUTHWEST OF CAROLINA BEACH...AND MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SOUTHPORT...
CAROLINA BEACH...
MYRTLE GROVE...
MASONBORO...
SEAGATE...
WRIGHTSVILLE BEACH...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3416 7783 3408 7786 3407 7787 3397 7790
3390 7794 3383 7795 3383 7796 3385 7801
3388 7803 3389 7806 3427 7787 3423 7777
TIME...MOT...LOC 1428Z 209DEG 26KT 3381 7802
$$
WEISS1 follow-up statement
375
WWUS52 KILM 261440
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
940 AM EST WED DEC 26 2012
NCC019-129-261450-
/O.CAN.KILM.SV.W.0161.000000T0000Z-121226T1530Z/
NEW HANOVER NC-BRUNSWICK NC-
940 AM EST WED DEC 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRUNSWICK AND
SOUTHERN NEW HANOVER COUNTIES IS CANCELED...
AT 940 AM EST...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
HAS INTENSIFIED...AND HAS BEEN REPLACED WITH A TORNADO WARNING FOR
THE SAME AREA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3416 7783 3408 7786 3407 7787 3397 7790
3390 7794 3383 7795 3383 7796 3385 7801
3388 7803 3389 7806 3427 7787 3423 7777
TIME...MOT...LOC 1440Z 209DEG 26KT 3389 7797
$$
WEISSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 6:22 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 26, 6:22 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 622 AM EST WED DEC 26 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTH FROM THE GULF COAST AND DEEPEN AS IT TRACKS TOWARD THE MID ATLANTIC COAST TODAY INTO TONIGHT. A WARM FRONT ASSOCIATED WITH THIS LOW WILL LIFT NORTH ACROSS THE AREA LATER THIS MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE WARM MOIST AIRMASS THIS AFTERNOON. A COLD FRONT WILL CROSS THE REGION THIS EVENING. COOL...DRY HIGH PRESSURE WILL BUILD IN THROUGH FRIDAY. ANOTHER COLD FRONT WILL MOVE THROUGH LATE SATURDAY FOLLOWED BY HIGH PRESSURE EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 6:30 AM WEDNESDAY...WARM FRONT MOVING NORTH ACROSS THE CWA AT THIS TIME...GENERATING WIDESPREAD RAIN WHICH IS HEAVY IN SOME PLACES. SOME WEAK ROTATION HAS PROMPTED THE ISSUANCE OF AN SPS FOR SOUTHERN NEW HANOVER AND BRUNSWICK COUNTIES. WILL CONTINUE TO CLOSELY MONITOR. NO CHANGES TO THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION STILL APPLIES AND FOLLOWS BELOW: POWERFUL STORM SYSTEM EMERGING FROM THE DEEP SOUTH BRINGS THE STRONG POSSIBILITY FOR SEVERE WEATHER IN THE FORM OF DAMAGING WINDS...TORNADOES AND HAIL STARTING AROUND NOON AND CONTINUING INTO THE AFTERNOON HOURS. ALL THE ELEMENTS THAT MAKE FOR SEVERE WEATHER FOR THIS TIME OF YEAR ARE COMING TOGETHER...ADEQUATE MOISTURE...STRONG FORCING ASSOCIATED WITH A FAST MOVING COLD FRONT...AN INCREASINGLY CLOSED AND NEGATIVELY TILTED UPPER TROUGH AND FAVORABLE PLACEMENT RELATIVE TO AN UPPER JET EXIT REGION. VERTICAL SHEER WILL BE INCREASINGLY STRONG DURING THE DAYLIGHT HOURS AND WEAK TO MODERATE INSTABILITY WILL PEAK DURING EARLY AFTERNOON. THE MAIN FORECAST PROBLEM WILL BE THE TIMING OF THE EXPECTED SQUALL LINE AND ASSOCIATED DAMAGING WIND FIELD THAT IS LIKELY TO ACCOMPANY IT. GIVEN TIMING OF FRONT AND OTHER ELEMENTS FAVORABLE TO SEVERE WEATHER DEVELOPMENT...EXPECT A SQUALL LINE WILL RACE ACROSS THE CWA FROM THE WEST BEGINNING AROUND NOON OR POSSIBLY SOONER...AND MOVING OFFSHORE MID TO LATE AFTERNOON. CONDITIONS RAPIDLY IMPROVE AFTER THIS...ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 30S MOST LOCATIONS AWAY FROM THE BEACHES. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 AM WEDNESDAY...DEEP WEST TO NORTHWEST FLOW AND DRY AIR IN THE WAKE OF EXITING STORM SYSTEM WILL KEEP THE REGION DRY FOR MUCH OF THE PERIOD. COLD ADVECTION WILL BE LIMITED AS MID LEVEL TROUGH LIFTING NORTHEAST LEAVES PROGRESSIVE FLOW IN PLACE THU/THU NIGHT. AS ELONGATED SURFACE RIDGE AXIS SHIFTS EAST LOW LEVEL WINDS VEER FROM NORTHWEST THU TO NORTHEAST ON FRI. AT THE SAME TIME SHORTWAVE DROPPING INTO THE SOUTHWEST CONUS INDUCES WEAK MID LEVEL RIDGING OVER THE SOUTHEAST. DEEP SOUTHWEST FLOW ALOFT STARTS ADVECTING MOISTURE INTO THE REGION. FIRST HINT WILL BE CIRRUS DEVELOPMENT LATER FRI FOLLOWED BY MID AND LOW LEVEL CLOUDS FRI NIGHT. THE AFOREMENTIONED SOUTHWEST SHORTWAVE CONTRIBUTES TO DEVELOPMENT OF GULF COAST LOW PRESSURE AT THE START OF THE WEEKEND. THIS LOW AND ASSOCIATED MID LEVEL TROUGH MOVE INTO THE SOUTHEAST AS THE PERIOD ENDS. STILL SOME UNCERTAINTY ON THE TRACK OF THE LOW AND WHETHER OR NOT IT PASSES OVER OR OFF THE COAST BUT IT APPEARS THAT WILL BE AN ISSUE FOR THE LONG TERM. ALTHOUGH GUIDANCE IS QUICK TO SHOW SOUTHERLY FLOW DEVELOPING IT IS LIKELY THAT LOW LEVEL WEDGE HOLDS STRONG INTO FIRST PART OF SAT...KEEPING ANY PRECIP LIGHT AND STRATIFORM LATE FRI NIGHT. PLAN TO CARRY LOW CHANCE POP AS PERIOD ENDS BUT WITH LITTLE TO NO QPF GIVEN THE AMOUNT OF LOW LEVEL DRY AIR SHOWN IN FORECAST SOUNDINGS...SOMETHING WHICH FURTHER SUGGESTS THE WEDGE WILL HOLD. DESPITE LIMITED STRENGTH AND DURATION OF COLD ADVECTION TEMPERATURES WILL RUN BELOW CLIMO THU/THU NIGHT. LOW LEVEL COLD POOL WILL KEEP HIGHS IN THE UPPER 40S TO LOWER 50S WITH STRONG RADIATIONAL COOLING THU NIGHT DROPPING TEMPS BELOW FREEZING IN MANY AREAS. NORTHEAST FLOW FRI COMBINED WITH LOW SUN ANGLE LIMITS AIR MASS MODIFICATION DURING THE DAY. HIGHS END UP WARMER THAN THU BUT STILL BELOW CLIMO. CLOUD COVER AND WEAK BOUNDARY LAYER WINDS KEEP TEMPERATURES NEAR CLIMO FRI NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 3 AM WEDNESDAY...MOST SIGNIFICANT WEATHER FEATURE WILL ALREADY BE UNDERWAY AS THE PERIOD BEGINS. GULF COAST LOW TRACKING ACROSS THE SOUTHEAST WILL BRING RAIN...SHOWERS AND POSSIBLE THUNDERSTORMS TO THE SOUTHEAST SAT. UNCERTAINTY WITH RESPECT TO THE TRACK OF THE LOW LIMITS THE SPECIFICITY OF THE FORECAST AT THIS POINT...BUT DO HAVE FAIRLY HIGH CONFIDENCE IN PRECIP OCCURRING...HENCE LIKELY POP. MEDIUM RANGE GUIDANCE IS SPLIT ON TAKING LOW OVER OR OFF THE COAST SAT...THOUGH GFS ENSEMBLES HAVE BEEN TRENDING IN THE DIRECTION OF PASSING THE MAIN SURFACE LOW JUST SOUTHEAST OF THE REGION...IN LINE WITH 12Z ECMWF SOLUTION AND HPC SOLUTION. THIS SOLUTION WOULD SUGGEST RAIN OPPOSED TO SHOWERS AND ISOLATED THUNDERSTORMS. POSITIVE TO NEUTRAL TILT OF MID LEVEL TROUGH AND LIMITED INTERACTION WITH NORTHERN STREAM QUICKLY MOVE THE SYSTEM ACROSS THE SOUTHEAST AND INTO THE MID ATLANTIC REGION BY SAT NIGHT. AT THIS POINT THE MID LEVEL TROUGH ATTAINS SOME NEGATIVE TILT AND THE STORM STARTS TO DEEPEN. WHILE PRECIP WILL NOT BE AN ISSUE IN THE CAROLINAS STRONG COLD ADVECTION ON THE BACKSIDE OF THE STORM PUSHES COLD AIR OVER THE REGION FOR THE START OF NEXT WEEK. PARTIAL THICKNESS VALUES SUGGEST HIGHS IN THE UPPER 40S TO LOWER 50S WITH LOWS IN THE UPPER 20S TO LOWER 30S SUN AND MON. CONFIDENCE REMAINS LOW FOR THE END OF THE PERIOD WITH COLD FRONT DROPPING IN FROM THE NORTH THEN STALLING ACROSS OR JUST SOUTH OF THE AREA. MEANWHILE MEDIUM RANGE GUIDANCE IS SHOWING ANOTHER SOUTHWEST SHORTWAVE AND WEAK GULF COAST CYCLOGENESIS LATE MON INTO TUE...WHICH MAY OR MAY NOT QUICKLY MOVE ACROSS THE SOUTHEAST. GIVEN THAT THE WAVE IS WELL OUTSIDE THE UPPER AIR SENSING NETWORK AND ALMOST A WEEK AWAY WILL KEEP POP CAPPED AT SLIGHT CHANCE WITH TEMPERATURES NEAR CLIMO. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... AS OF 12Z...CONVECTION ALONG THE WARM FRONT LOCATED FROM CRE...SOUTHWESTWARD. WEAK WEDGE HANGING IN AT FLO WITH NORTHEAST WINDS. THIS SHOULD BE SHORT LIVED AS THE WARM FRONT SHOULD MOVE FAIRLY RAPIDLY NORTHWARD AFTER DAYBREAK. NEGATIVELY TILTED TROUGH WILL ENHANCE CONVECTION LATER THIS MORNING AS THE COLD FRONT APPROACHES. THUNDER WILL BE SCATTERED...WITH STRONG WINDS EXPECTED IN THE STRONGER STORMS...40 KTS NOT OUT OF THE QUESTION. COLD FRONT WILL ROTATE RAPIDLY NORTHEASTWARD AND OUT OF THE REGION BY 22Z...EARLIER AT THE WESTERN TERMINALS. CONDITIONS WILL RAPIDLY IMPROVE TO VFR WITH A WIND SHIFT TO THE SOUTHWEST...STILL GUSTING OVER 25 KTS. EXTENDED OUTLOOK...VFR WILL CONDITIONS WILL PERSISTING THROUGH FRIDAY. MVFR/IFR CONDITIONS ARE POSSIBLE AGAIN SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA. VFR CONDITIONS EXPECTED SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 6:30 AM WEDNESDAY...WINDS AND SEAS HAVE PICKED UP SIGNIFICANTLY OVER THE WATERS THIS MORNING...WITH 6 FT SEAS NOW WITHIN 20 NM OF SHORE AND WINDS GUSTING TO GALE FORCE AT SOME LOCATIONS. GALE WARNING CONTINUES AS BEFORE. NO CHANGES TO THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS BELOW: EXTREMELY DANGEROUS BOATING CONDITIONS OVER ALL WATERS TODAY AND TONIGHT...WITH A GALE WARNING IN EFFECT INTO THE EARLY MORNING HOURS OF THURSDAY. A POWERFUL STORM SYSTEM EMERGING FROM THE DEEP SOUTH WILL ALSO BRING THE POSSIBILITY OF HEAVY RAIN...THUNDERSTORMS AND WATER SPOUTS TO THE WATERS TODAY. WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH AND SW WITH FREQUENT GALE FORCE GUSTS BY AROUND NOON. SEAS WILL BUILD TO 8 TO 12 FT TODAY. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 AM WEDNESDAY...WESTERLY FLOW AT THE START OF THE PERIOD MAY REQUIRE SCA FOR THE FIRST FEW HOURS OF THU MORNING BEFORE SPEEDS DROP UNDER 20 KT AS GRADIENT WEAKENS. SURFACE RIDGE AXIS SHIFTING EAST LEADS TO FURTHER REDUCTION IN GRADIENT. THIS RESULTS IN WINDS DECREASING AND VEERING FROM NORTHWEST LATE THU TO NORTHERLY THU NIGHT. WINDS DROP UNDER 10 KT EARLY FRI AS RIDGE AXIS SHIFTS EAST AND FLOW BECOMES NORTHEASTERLY. WEAK ONSHORE FLOW MAY DEVELOP LATE IN THE PERIOD...BUT THIS WILL DEPEND ON THE LOCATION AND TRACK OF SURFACE LOWS MOVING INTO THE SOUTHEAST AS THE PERIOD ENDS. STRONG WESTERLY FLOW WILL RESULT IN A WIDE RANGE OF SEAS AT THE START OF THE PERIOD...2 FT TO 7 FT NEAR 20 NM IN THE VICINITY OF FRYING PAN SHOALS. CONTINUED REDUCTION IN WINDS COMBINED WITH GRADUAL VEERING ALLOWS SEAS TO SUBSIDE TO 2 FT FOR FRI AND FRI NIGHT. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 3 AM WEDNESDAY...BRIEF PERIOD OF SOUTHERLY FLOW POSSIBLE SAT...THOUGH EXACT TRACK OF MAIN SURFACE LOW REMAINS SOMEWHAT IN QUESTION AND FLOW COULD END UP OFFSHORE THROUGH THE DURATION OF THE PERIOD. CLOSE PROXIMITY OF WATERS TO SURFACE LOW WILL KEEP WINDS UNDER 15 KT THROUGH SAT AFTERNOON. WEST TO NORTHWEST FLOW INCREASES LATE SAT AS LOW EXITS AND STARTS TO DEEPEN OFF THE MID-ATLANTIC COAST. STRENGTHENING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST CONTRIBUTE TO AN INCREASE IN WINDS AND SEAS...POSSIBLY REQUIRING A HEADLINE LATE SAT NIGHT THROUGH MIDDAY SUN. SURFACE HIGH CONTINUES TO BUILD IN WITH GRADIENT STARTING TO RELAX IN THE AFTERNOON AND NORTHWEST FLOW DECREASING TO 10 TO 15 LATE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...GALE WARNING UNTIL 3 AM EST THURSDAY FOR AMZ250-252-254-256. && SYNOPSIS...III NEAR TERM...REK SHORT TERM...III LONG TERM...III AVIATION...SRP MARINE...REK/III
Hazardous weather outlook, Dec 26, 3:45 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 345 AM EST WED DEC 26 2012 AMZ250-252-254-256-270845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 345 AM EST WED DEC 26 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-270845- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 345 AM EST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS AND TORNADOES ARE POSSIBLE TODAY...ESPECIALLY LATE THIS MORNING AND EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Dec 26, 6:06 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 AM EST WED DEC 26 2012
NCZ108>110-261200-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
606 AM EST WED DEC 26 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW
HANOVER COUNTIES THROUGH 700 AM EST...
AT 606 AM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES SOUTH OF YAUPON BEACH...OR ABOUT 20
MILES SOUTHWEST OF CAROLINA BEACH...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IMPACTED INCLUDE BOILING SPRING LAKES...CIVIE TOWN...
LONG BEACH...OAK ISLAND...SOUTHPORT...SUPPLY...BALD HEAD ISLAND...
CASWELL BEACH...HOLDEN BEACH...KURE BEACH...VARNAMTOWN AND YAUPON
BEACH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3397 7790 3390 7794 3383 7795 3385 7801
3388 7802 3391 7813 3391 7827 3389 7839
3411 7835 3400 7790
TIME...MOT...LOC 1106Z 208DEG 42KT 3383 7808
REKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:06 AM EST | Special Weather Statement | ILM | Brunswick | 54 min |
| Dec 26, 9:39 AM EST | Tornado Warning | ILM | Brunswick, New Hanover, Pender | 28 min |
| Dec 26, 10:13 AM EST | Special Weather Statement | ILM | New Hanover | 62 min |
| Dec 26, 11:20 AM EST | Special Weather Statement | ILM | Pender | 25 min |
| Dec 26, 11:30 AM EST | Special Weather Statement | ILM | Bladen, Robeson | 60 min |
| Dec 26, 11:41 AM EST | Severe Thunderstorm Warning | ILM | Pender | 24 min |
| Dec 26, 12:25 PM EST | Tornado Warning | ILM | Bladen, Robeson | 35 min |
| Dec 26, 12:33 PM EST | Special Weather Statement | ILM | Brunswick, New Hanover | 57 min |
| Dec 26, 12:35 PM EST | Special Weather Statement | ILM | Columbus | 55 min |
| Dec 26, 12:45 PM EST | Areal Flood Warning | ILM | Brunswick, New Hanover, Pender | 104 min |
| Dec 26, 1:07 PM EST | Special Weather Statement | ILM | Bladen, Columbus | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.